A comparison of gradient approximations for use in finite-volume computational models for two-dimensional diffusion equations

Pasdunkorale Arachchige, Jayantha & Turner, Ian (2001) A comparison of gradient approximations for use in finite-volume computational models for two-dimensional diffusion equations. Numerical Heat Transfer, Part B, 40(5), pp. 367-390.

[img] Published Version (PDF 783kB)
Administrators only | Request a copy from author
[img]
Preview
PDF (688kB)

View at publisher

Abstract

Finite-volume methods (FVMs) are now a popular choice among practitioners in scientific computation and engineering. This article focuses on generalized FVMs that can be implemented on any mesh structure. The accuracy of FVMs is primarily influenced by the numerical approximation of the flux term at the control-volume face. Here, different flux approximations are compared to identify which approximation is the most accurate, independent of the mesh structure. The accuracy of the classical two-node approximation can be improved significantly by using a local gradient reconstruction to capture the crossdiffusion term of the flux at the control-volume face. A simple two-dimensional isotropic diffusion equation for which an analytical solution is available is chosen for benchmarking purposes.

Impact and interest:

17 citations in Web of Science®
Search Google Scholar™

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

Full-text downloads:

325 since deposited on 17 Jun 2009
14 in the past twelve months

Full-text downloads displays the total number of times this work’s files (e.g., a PDF) have been downloaded from QUT ePrints as well as the number of downloads in the previous 365 days. The count includes downloads for all files if a work has more than one.

ID Code: 22758
Item Type: Journal Article
Refereed: Yes
Keywords: finite-volume methods, mesh structures
DOI: 10.1080/104077901753243179
ISSN: 1040-7790
Divisions: Past > QUT Faculties & Divisions > Faculty of Science and Technology
Copyright Owner: Copyright 2001 Taylor & Francis
Deposited On: 17 Jun 2009 13:23
Last Modified: 10 Aug 2011 09:29

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page